Alert archive / Massachusetts / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 1, 2012, 5:43 PM EDT for Dukes County, Massachusetts. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 5:43 PM EDT (21:43 UTC)
- Expired
- Jul 1, 2012, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
County Dukes County, MA
The radar
The Boston radar (KBOX), 79 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
399
WWUS81 KBOX 012146
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT SUN JUL 1 2012
MAZ022>024-012230-
NANTUCKET MA-BARNSTABLE MA-DUKES MA-
543 PM EDT SUN JUL 1 2012
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS MOVING ACROSS VINEYARD SOUND. THESE STORMS
WILL APPROACH AQUINNAH...CHILMARK AND WEST TISBURY BY 555 PM...THEN
MOVE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF MARTHAS VINEYARD
THROUGH 630 PM.
SOME STORMS MAY PRODUCE WIND GUSTS UP TO 45 MPH...SMALL HAIL AND
FREQUENT LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SUNDAY EVENING FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
RHODE ISLAND.
LAT...LON 4135 7084 4135 7077 4143 7070 4141 7053
4139 7050 4140 7047 4140 7048 4138 7045
4136 7046 4135 7045 4134 7031 4135 7050
4135 7064 4132 7080 4131 7079
$$
EVTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 5:14 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 1, 5:14 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 514 PM EDT SUN JUL 1 2012 .SYNOPSIS... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS SOUTH OF THE MA TURNPIKE THIS EVENING. OTHERWISE...IT WILL BE A VERY WARM WEEK...WITH HOT AND HUMID WEATHER RETURNING TOWARDS THE END OF THE WEEK. SCATTERED THUNDERSTORMS WILL OCCUR AT TIMES...ESPECIALLY JULY 4TH AND NEXT SATURDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE IN PROGRESS LATE THIS AFTERNOON TO THE SOUTH OF THE MA TURNPIKE...ACROSS NORTHERN CT...FAR SOUTHWEST AND SOUTH CENTRAL MA. THE MAIN THREATS WILL BE ISOLATED STRONG TO DAMAGING WINDS GUSTS/ AND LARGE HAIL. THIS ACTIVITY IS BEING GENERATED ON A WEAK SURFACE COLD FRONT...COMBINED WITH MLCAPES OF 1500 J/KG AND SHEAR OF 30 TO 35 KNOTS. EXPANDED THE SEVERE THUNDERSTORM WATCH TO INCLUDE RI/SOUTHEAST MA THROUGH 8 PM. SHOULD SEE THE ACTIVITY WIND DOWN LATER THIS EVENING BEHIND THE COLD FRONT. THE REST OF THE OVERNIGHT HOURS SHOULD BE DRY...BUT CAN/T RULE OUT A BRIEF SPOT SHOWER/THUNDERSTORM IN OUR NORTHERN/EASTERN ZONES SO WILL MAINTAIN SLIGHT CHANCE POPS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... MONDAY... A SHORTWAVE DIVING DOWN IN NORTHWEST FLOW AND COMBINE WITH MODERATE INSTABILITY. THIS SHOULD GENERATE ISOLATED TO SCATTERED AFTERNOON/EVENING SHOWERS/THUNDERSTORMS. AREAL COVERAGE A BIT UNCERTAIN...BUT MAIN FOCUS SHOULD BE IN OUR NORTHERN AND EASTERN ZONES CLOSER TO A WEAK BACKDOOR COLD FRONT. CAN/T RULE OUT A FEW STRONG STORMS IN EASTERN MA/RHODE ISLAND...BUT INSTABILITY AND WIND FIELDS ARE NOT EXPECTED TO BE AS STRONG AS TODAY. HIGH TEMPERATURES WILL MAINLY BE IN THE LOWER TO MIDDLE 80S. MONDAY NIGHT.... A FEW LEFT OVER SHOWERS/THUNDERSTORMS SHOULD COME TO AN END EARLY IN THE EVENING. OTHERWISE...EXPECT MAINLY DRY WEATHER OVERNIGHT AS HIGH PRESSURE TRIES TO BUILD IN FROM THE WEST. && .LONG TERM /TUESDAY THROUGH SUNDAY/... HIGHLIGHTS... * VERY WARM PERIOD...WITH INCREASING HEAT AND HUMIDITY BY FRI * SCATTERED STRONG THUNDERSTORMS POSSIBLE JULY 4TH SYNOPTIC OVERVIEW... POLAR JET WILL BE ANCHORED ACROSS NORTHERN TIER CONUS FROM GT LAKES TO NEW ENG THROUGH MIDWEEK. A FEW SHORTWAVES MOVING THROUGH THE NW FLOW ALOFT WILL AFFECT THE REGION...BUT AS IS TYPICALLY THE CASE IN THIS TYPE OF PATTERN...TIMING OF THESE IMPULSES WITH RESPECT TO DIURNAL HEATING IS A CHALLENGE AND WILL DETERMINE THE EXTENT OF ANY CONVECTION. LATEST GUIDANCE SUGGESTS WED JULY 4TH COULD BE AN ACTIVE DAY. THE POLAR JET IS FORECAST TO LIFT TO THE NORTH TOWARD THE END OF THE WEEK INTO THE WEEKEND WITH A PIECE OF THE MIDWEST HEAT AND HUMIDITY MOVING INTO NEW ENG AS SUBTROPICAL RIDGE BUILDS EAST. THE RIDGE IS EXPECTED TO BREAK DOWN AND GET SUPPRESSED TO THE SOUTH LATE IN THE WEEKEND AS SHORTWAVE ENERGY RIDES OVER THE TOP WITH THE POLAR JET BECOMING RE-ESTABLISHED OVER NEW ENG. DEPENDING ON THE TIMING OF THE ASSOCD COLD FRONT... THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY. TUESDAY... WARM ADVECTION COMMENCES TUE BUT BEST INSTABILITY AND MOISTURE WILL REMAIN TO THE WEST. HAVE KEPT A DRY FORECAST. EXPECTING MAX TEMPS IN THE MID TO UPPER 80S. TUESDAY NIGHT INTO WEDNESDAY...WARM ADVECTION CONTINUES TUE NIGHT AHEAD OF APPROACHING WARM FRONT. MODELS INDICATE INCREASING LOW LEVEL THETA-E AIR ADVECTING INTO THE REGION FROM THE WEST WITH DECREASING SWI TUE NIGHT WHICH SIGNALS POTENTIAL FOR SOME SHOWERS/TSTMS. A MESOSCALE CONVECTIVE SYSTEM...OR MCS...IS POSSIBLE BUT LOCATION/TRACK IS UNCERTAIN. WE HAVE CHC POPS FAR W ZONES WITH SLIGHT CHC FARTHER E FOR TUE NIGHT. WEDNESDAY... SHOULD BE AN ACTIVE DAY ACROSS SNE AS SHORTWAVE AND ASSOCD COLD FRONT MOVES INTO THE REGION LATE IN THE DAY. HAVE UPPED POPS TO 50 PERCENT RANGE FOR NOW. SBCAPES FORECAST TO INCREASE TO 2000-3000 J/KG AND MID LEVEL LAPSE RATES ARE 6-7 C/KM WHICH IS QUITE FAVORABLE. NAM IS MOST IMPRESSIVE...WITH 30 TO 40 KT OF 0-6 KM BULK SHEAR BUT NCEP NOTES THAT IT MAY BE OVERDONE IN THE AMPLITUDE OF THE TROUGH. NEVERTHELESS...THE GFS IS STILL VERY UNSTABLE AND THERE SHOULD BE ABUNDANT CONVECTION DURING THE DAY. ONE FACTOR THAT COULD MINIMIZE THREAT IS THE POTENTIAL FOR ABUNDANT CLOUD COVER AND SHOWERS IN THE MORNING WITH ANY REMNANT MCS WHICH WOULD LIMIT INSTABILITY AT LEAST INITIALLY. THERE IS A POTENTIAL FOR 90 DEGREE TEMPS IN THE INTERIOR IF THERE IS ENOUGH SUNSHINE. HAVE HELD TEMPS JUST BELOW 90 DUE TO UNCERTAINTY IN THE AMOUNT OF SUNSHINE. WITH SO MANY OUTDOOR ACTIVITIES ON JULY 4...EVERYONE SHOULD BE PREPARED TO KEEP AN EYE TO THE SKY AND BE PREPARED TO MOVE INDOORS IF THUNDER IS HEARD. THURSDAY THROUGH SATURDAY...MIDWEST SUBTROPICAL RIDGE WILL EXPAND EAST THROUGH THE PERIOD WHICH WILL BRING A PIECE OF THE MIDWEST HEAT AND HUMIDITY INTO SNE...ESPECIALLY FRI AND SAT. INCREASING TEMPS EXPECTED FROM THU THROUGH SAT WITH TEMPS REACHING WELL INTO THE 90S BY SAT AS 850 MB TEMPS INCREASE TO 20-22C. MAINLY DRY WEATHER EXPECTED THU AND FRI...AS 500 MB TEMPS AND 700 MB TEMPS APPEAR TOO WARM FOR CONVECTION TO FORM DESPITE VERY HIGH CAPES. THIS WILL NEED TO BE WATCHED. THERE IS A BETTER CHANCE OF TSTMS SAT AND SAT NIGHT AS COLD FRONT APPROACHES FROM THE N. SUNDAY...ASSUMING THAT THE FRONT HAS CLEARED THE SOUTHEAST PORTIONS OF THE AREA AROUND DAYBREAK... IT SHOULD BE A SUNNY AND WARM DAY AS HIGH PRESSURE STRETCHES EASTWARD ACROSS SOUTHERN NEW ENGLAND FROM THE LOWER GREAT LAKES AND OHIO VALLEY. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MODERATE TO HIGH CONFIDENCE. SCATTERED STRONG THUNDERSTORMS SOUTH OF THE MA TURNPIKE THIS EVENING WILL RESULT IN BRIEF IFR TO LIFR CONDITIONS IN SOME LOCATIONS. OTHERWISE...THIS ACTIVITY SHOULD MOVE OFF THE COAST LATER TONIGHT RESULTING IN MAINLY VFR CONDITIONS OTHER THAN A TOUCH OF PATCHY GROUND FOG. MAINLY VFR MONDAY AND MONDAY NIGHT...OTHER THAN A FEW SHOWERS/THUNDERSTORMS THAT ARE POSSIBLE...MAINLY IN OUR NORTHERN AND EASTERN ZONES. PATCHY GROUND FOG IN THE TYPICALLY PRONE LOCATIONS WILL REMAIN POSSIBLE KBOS TAF...MODERATE TO HIGH CONFIDENCE IN TAF. A FEW SHOWERS/THUNDERSTORMS ARE POSSIBLE ON MONDAY. KBDL TAF...MODERATE TO HIGH CONFIDENCE IN TAF. A FEW SHOWERS/THUNDERSTORMS ARE POSSIBLE ON MONDAY. OUTLOOK...TUESDAY THROUGH FRIDAY... MODERATE CONFIDENCE. TUE...VFR EXCEPT POSSIBLE MVFR IN SCT SHOWERS/TSTMS TUE NIGHT. WED...VFR BECOMING MVFR CEILINGS/IFR VSBYS IN SCATTERED STRONG THUNDERSTORMS. THU...MAINLY VFR. ISOLATED MVFR IN A TSTM CANNOT BE RULED OUT. FRI...MAINLY VFR. ISOLATED MVFR IN A TSTM CANNOT BE RULED OUT. && .MARINE... HIGH CONFIDENCE THROUGH MONDAY NIGHT. WINDS AND SEAS WILL REMAIN BELOW SCA THRESHOLDS WITH A WEAK PRESSURE GRADIENT IN PLACE. THE MAIN CONCERN WILL BE FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS EVENING. THESE STORMS MAY CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HAIL. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN WATERS ON MONDAY...BUT THEY PROBABLY WON/T BE AS STRONG AS WHAT WE ARE SEEING LATE THIS AFTERNOON.. OUTLOOK...TUESDAY THROUGH FRIDAY... MODERATE TO HIGH CONFIDENCE. WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SCA THRESHOLDS THROUGH THE PERIOD WITH GENERALLY WEAK PRESSURE GRADIENT IN PLACE. SCATTERED STRONG TSTMS POSSIBLE WED AND WED NIGHT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/FIELD NEAR TERM...FRANK SHORT TERM...FRANK LONG TERM...FIELD AVIATION...FRANK/FIELD MARINE...FRANK/FIELD
Hazardous weather outlook, Jul 1, 5:34 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 534 PM EDT SUN JUL 1 2012 MAZ002>016-022>024-026-NHZ011-012-015-022145- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-BARNSTABLE MA- DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 534 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY JULY 4TH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ017>021-RIZ001>008-022145- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 534 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY JULY 4TH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. ANZ230>232-250-251-254>256-022145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 534 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY JULY 4TH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ233>237-022145- VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 534 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY JULY 4TH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. FIELD/FRANK
In the hours before
Local storm report, Jul 1, 4:03 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL SCITUATE 41.80N 71.62W
07/01/2012 E1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0337 PM HAIL N GLOCESTER 41.92N 71.67W
07/01/2012 M1.00 INCH PROVIDENCE RI TRAINED SPOTTER
&&
WSIMPSONLocal storm report, Jul 1, 4:29 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM LIGHTNING GLOCESTER 41.92N 71.67W
07/01/2012 PROVIDENCE RI AMATEUR RADIO
*** 2 INJ *** TWO PEOPLE HIT BY LIGHTNING
&&
WSIMPSONLocal storm report, Jul 1, 4:50 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL SCITUATE 41.80N 71.62W
07/01/2012 E1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0337 PM HAIL N GLOCESTER 41.92N 71.67W
07/01/2012 M1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0412 PM LIGHTNING GLOCESTER 41.92N 71.67W
07/01/2012 PROVIDENCE RI AMATEUR RADIO
*** 2 INJ *** TWO PEOPLE HIT BY LIGHTNING
&&
WSIMPSONLocal storm report, Jul 1, 5:10 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL THOMPSON 41.95N 71.87W
07/01/2012 M0.75 INCH WINDHAM CT AMATEUR RADIO
0324 PM TSTM WND DMG ROCKVILLE 41.87N 72.47W
07/01/2012 TOLLAND CT AMATEUR RADIO
TREES DOWN
0334 PM TSTM WND GST GLOCESTER 41.92N 71.67W
07/01/2012 M60.00 MPH PROVIDENCE RI AMATEUR RADIO
0334 PM LIGHTNING GLOCESTER 41.92N 71.67W
07/01/2012 PROVIDENCE RI AMATEUR RADIO
*** 2 INJ *** TWO PEOPLE HIT BY LIGHTNING
0334 PM TSTM WND DMG GLOCESTER 41.92N 71.67W
07/01/2012 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON WIRES ON DURFEE HILL ROAD
0337 PM HAIL N GLOCESTER 41.92N 71.67W
07/01/2012 M1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0350 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/01/2012 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON WIRES ON ROCKLAND ROAD
0351 PM HAIL SCITUATE 41.80N 71.62W
07/01/2012 M1.00 INCH PROVIDENCE RI AMATEUR RADIO
HARTFORD AVENUE
&&
WSIMPSONLocal storm report, Jul 1, 5:29 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
529 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL THOMPSON 41.95N 71.87W
07/01/2012 M0.75 INCH WINDHAM CT AMATEUR RADIO
0324 PM TSTM WND DMG ROCKVILLE 41.87N 72.47W
07/01/2012 TOLLAND CT AMATEUR RADIO
TREES DOWN
0334 PM TSTM WND DMG GLOCESTER 41.92N 71.67W
07/01/2012 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON WIRES ON DURFEE HILL ROAD
0334 PM LIGHTNING GLOCESTER 41.92N 71.67W
07/01/2012 PROVIDENCE RI AMATEUR RADIO
*** 2 INJ *** TWO PEOPLE HIT BY LIGHTNING
0334 PM TSTM WND GST GLOCESTER 41.92N 71.67W
07/01/2012 M60.00 MPH PROVIDENCE RI AMATEUR RADIO
0337 PM HAIL N GLOCESTER 41.92N 71.67W
07/01/2012 M1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0350 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/01/2012 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON WIRES ON ROCKLAND ROAD
0351 PM HAIL SCITUATE 41.80N 71.62W
07/01/2012 M1.00 INCH PROVIDENCE RI AMATEUR RADIO
HARTFORD AVENUE
0409 PM HAIL JOHNSTON 41.82N 71.47W
07/01/2012 M0.75 INCH PROVIDENCE RI AMATEUR RADIO
0409 PM HAIL BURRILLVILLE 41.95N 71.72W
07/01/2012 M0.75 INCH PROVIDENCE RI TRAINED SPOTTER
0410 PM TSTM WND DMG FOSTER 41.85N 71.77W
07/01/2012 PROVIDENCE RI AMATEUR RADIO
TREES DOWN
0414 PM HAIL HOPKINTON 41.45N 71.78W
07/01/2012 M0.75 INCH WASHINGTON RI AMATEUR RADIO
0450 PM TSTM WND DMG SMITHFIELD 41.88N 71.55W
07/01/2012 PROVIDENCE RI EMERGENCY MNGR
WIRES DOWN
&&
WSIMPSONSpecial weather statement, Jul 1, 5:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT SUN JUL 1 2012
MAZ022>024-012230-
NANTUCKET MA-BARNSTABLE MA-DUKES MA-
543 PM EDT SUN JUL 1 2012
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS MOVING ACROSS VINEYARD SOUND. THESE STORMS
WILL APPROACH AQUINNAH...CHILMARK AND WEST TISBURY BY 555 PM...THEN
MOVE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF MARTHAS VINEYARD
THROUGH 630 PM.
SOME STORMS MAY PRODUCE WIND GUSTS UP TO 45 MPH...SMALL HAIL AND
FREQUENT LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SUNDAY EVENING FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
RHODE ISLAND.
LAT...LON 4135 7084 4135 7077 4143 7070 4141 7053
4139 7050 4140 7047 4140 7048 4138 7045
4136 7046 4135 7045 4134 7031 4135 7050
4135 7064 4132 7080 4131 7079
EVTThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:04 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 41 min |
| Jul 1, 3:06 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 39 min |
| Jul 1, 3:40 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 50 min |
| Jul 1, 3:42 PM EDT | Special Marine Warning | BOX | 48 min | |
| Jul 1, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Worcester | 46 min |
| Jul 1, 3:48 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 1, 4:34 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 41 min |
| Jul 1, 4:56 PM EDT | Special Marine Warning | BOX | 34 min | |
| Jul 1, 5:02 PM EDT | Special Marine Warning | BOX | 43 min | |
| Jul 1, 5:33 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 1, 5:52 PM EDT | Special Marine Warning | BOX | 38 min | |
| Jul 1, 6:11 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jul 1, 6:56 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jul 1, 7:03 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 1, 3:38 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence, Washington | 52 min |
| Jul 1, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Washington | 35 min |
| Jul 1, 4:27 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Washington | 24 min |
| Jul 1, 6:24 PM EDT | Special Weather Statement | BOX | Washington | 36 min |
| Jul 1, 6:35 PM EDT | Severe Thunderstorm Warning | BOX | Washington | 25 min |
| Jul 1, 2:51 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 38 min |
| Jul 1, 2:59 PM EDT | Special Weather Statement | BOX | 31 min |
Nearby
Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.